Alert archive / Colorado / Flash Flood Warnings in 2013
Flash Flood Warning 60, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood warning at Sep 12, 2013, 6:07 PM MDT for Larimer County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 12, 2013, 6:07 PM MDT (00:07 UTC)
- Expired
- Sep 12, 2013, 9:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Flood severity
- None
County Larimer County, CO
The radar
The Cheyenne radar (KCYS), 74 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 0.1 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 175 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 680 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -116 m²/s²
- 0-3 km storm-relative helicity
- -58 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -1.1
The text
As transmitted, in the capitals the NWS used until 2016.
744 WGUS55 KBOU 130007 FFWBOU COC069-130300- /O.NEW.KBOU.FF.W.0060.130913T0007Z-130913T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DENVER CO 607 PM MDT THU SEP 12 2013 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * FLASH FLOOD WARNING FOR... LARIMER COUNTY IN NORTH CENTRAL COLORADO... * UNTIL 900 PM MDT * AT 603 PM MDT...DOPPLER RADAR INDICATED MODERATE TO HEAVY RAIN MOVING NORTHWARD ACROSS CENTRAL LARIMER COUNTY. ADDITIONAL FLASH FLOODING IS EXPECTED TO BEGIN SOON OVER THE HIGH PARK BURN AREA AND NORTH CENTRAL LARIMER COUNTY. EXCESSIVE RAINFALL OVER THE BURN SCAR WILL RESULT IN DEBRIS FLOWS OVER THE WESTERN HALF OF THE HIGH PARK BURN AREA. THE DEBRIS FLOW WILL CONSIST OF ROCK...MUD...VEGETATION AND OTHER LOOSE MATERIALS. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... PINGREE PARK...GLEN HAVEN...POUDRE PARK...MISHAWAKA...RUSTIC... BUCKHORN MOUNTAIN...RED FEATHER LAKES AND VIRGINIA DALE. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL WILL CAUSE FLASH FLOODING OF CREEKS...STREAMS...ROADS AND CULVERTS IN THE HIGH PARK BURN AREA. SOME AREAS AFFECTED INCLUDE RIST CANYON...BUCKHORN CREEK...REDSTONE CANYON...STOVE PRAIRIE...AND GULCHES DRAINING INTO THE POUDRE CANYON ALONG HIGHWAY 14. ROCK SLIDES OR DEBRIS FLOWS CAN ALSO BE EXPECTED ACROSS ROADS IN THE BURN AREA. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS AND STREAMS...ROADS AND ROADSIDE CULVERTS. THE HEAVY RAINS COULD ALSO TRIGGER ROCK SLIDES OR DEBRIS FLOWS IN STEEP TERRAIN. MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. && LAT...LON 4045 10523 4043 10565 4098 10566 4100 10525 $$ DANKERS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Sep 12, 3:32 PM MDT, 2 hours 35 minutes earlier.
Area forecast discussion, Sep 12, 3:32 PM MDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 332 PM MDT THU SEP 12 2013 .SHORT TERM...MAJOR FLOODING EVENT CONTINUES ACROSS FOOTHILLS AND MUCH OF THE URBAN CORRIDOR AS SOUTHERLY FLOW ALOFT PERSISTS IN PUSHING MOISTURE INTO THE AREA. GPS MEASURED PRECIPITABLE WATER VALUES HOLDING THEIR OWN AROUND 1.25 INCHES OVER DENVER AREA WITH HIGHER AMOUNTS NORTH AND SOUTH /PUEBLO A WHOPPING 1.42 AND CLIMBING AT 21Z/. RAIN WILL GO THROUGH MUCH OF THE NIGHT IN THE FOOTHILLS AND URBAN CORRIDOR WITH LESS COVERAGE OVER THE FAR NORTHEAST PLAINS AND GRAND/JACKSON/SUMMIT COUNTIES. DPROG/DT OF HRRR MODEL SHOWS THAT ITS LATER RUNS HAVE BACKED OFF ON TOTAL PRECIPITATION AMOUNTS ALTHOUGH THEY ARE STILL SUBSTANTIAL... ESPECIALLY GIVEN THE CURRENT CONDITIONS. THAT MODEL AS WELL AS RAP STARTING TO FOCUS SOME HEAVIER PRECIPITATION FURTHER SOUTH IN THE FOOTHILLS AS WELL AS ATOP THE PALMER DIVIDE IN WESTERN ELBERT COUNTY FOR TONIGHT. THESE AREAS ALREADY IN THE FLASH FLOOD WATCH WHICH IS NOT BEING CHANGED IN EITHER TIME OR AREAL EXTENT AT THIS TIME. MODELS SUGGESTING THE PRECIPITATION FOCUS MAY BE FURTHER EAST ON THE PLAINS TOMORROW AS QG LIFT ASSOCIATED WITH GREAT BASIN LOW AFFECTS THOSE AREAS. .LONG TERM...SLIGHTLY DRIER AND MORE SUBSIDENT AIRMASS TO SPREAD ACROSS REGION FRIDAY EVENING AS SHORTWAVE MOVES EAST OF COLORADO. THIS WILL RESULT IN A DECREASE IN SHOWERS AND THUNDERSTORMS... ESPECIALLY ALONG THE FOOTHILLS WHERE LOCAL DOWNSLOPE WINDS WILL LIMIT ACTIVITY. BRIEF MODERATE RAINFALL WILL BE POSSIBLE... ESPECIALLY NEAR THE FOOTHILLS. ON SATURDAY...UPPER TROUGH MOVES INTO NORTHERN GREAT BASIN WITH FLOW ALOFT BECOMING WESTERLY. AIRMASS TO BECOME DRIER AS NOTED BY A DECREASE IN PRECIPITABLE WATER VALUES. STILL SOME CHANCE FOR SHOWERS AND THUNDERSTORMS BY AFTERNOON...PARTICULARLY ACROSS MOUNTAINS AS WELL AS IN AND NEAR FOOTHILLS...ONCE AIRMASS BECOMES UNSTABLE. AIRMASS TO BECOME SLIGHTLY WARMER WITH HIGHS WARMING TO NEAR 80 DEGREES ACROSS THE PLAINS. SHOWERS AND STORMS TO DECREASE DURING THE EVENING WITH THE CHANCE FOR SHOWERS CONTINUING OVERNIGHT WITH SOME INCREASE IN MID LEVEL QG ASCENT. FOR SUNDAY...UPPER TROUGH TO MOVE ACROSS WYOMING WITH INCREASING MID LEVEL QG ASCENT OVER COLORADO. FRONT TO MOVE ACROSS PLAINS DURING THE MORNING WITH INCREASING UPSLOPE. LIFT AND UPSLOPE COMBINING WITH DECENT MOISTURE TO INCREASE CHANCES FOR SHOWERS AND THUNDERSTORMS...ESPECIALLY IN AND NEAR FOOTHILLS WHERE UPSLOPE WILL BE BEST. MODERATE TO BRIEF HEAVY RAIN WILL BE POSSIBLE DURING THE AFTERNOON. FLOOD THREAT APPEARS LOW AT THIS TIME. TEMPERATURES TO COOL ABOUT 5 DEGREES CELSIUS ACROSS THE PLAINS...WITH LITTLE CHANGE OVER MOUNTAINS. ON MONDAY...TROUGH TO MOVE INTO NORTHERN AND CENTRAL PLAINS WITH AXIS OVER EASTERN WYOMING. FLOW ALOFT BECOMES NORTHWESTERLY AS SLIGHTLY DRIER AND MORE SUBSIDENT AIR MOVES INTO COLORADO. THUS THE CHANCE FOR SHOWERS AND THUNDERSTORMS TO DECREASE...WITH THE BEST CHANCE ACROSS THE MOUNTAINS. TEMPERATURES LOOK TO WARM BACK TO NEAR 80 DEGREES ACROSS THE PLAINS. FOR THE LATER DAYS...TUESDAY THROUGH THURSDAY...WEST TO SOUTHWEST FLOW ALOFT TO PREVAIL AS UPPER TROUGH MOVES INTO THE PACIFIC NORTHWEST. AIRMASS TO BECOME DRIER AND SLIGHTLY WARMER THOUGH ENOUGH MOISTURE FOR A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS ACROSS THE HIGH COUNTRY. SOME COOLING NOTED THURSDAY AS MODELS SHOW FRONT MOVING ACROSS PLAINS. AIRMASS LOOKS STABLE...WILL KEEP THE SLIGHT CHANCE OF STORMS OVER THE HIGH COUNTRY. && .AVIATION...STRATUS...SHOWERS AND SOME FOG THE MAIN STORY FOR MOST OF THE PERIOD WITH FREQUENT LOW CEILINGS AND VISIBILITIES. SOME IMPROVEMENT IN THESE PARAMETERS LATER FRIDAY MORNING AND PRESENT THINKING SUGGESTS LESS RAIN AT THE TERMINALS BY FRIDAY AFTERNOON. EASTERLY WINDS THROUGH TONIGHT AND MOST OF FRIDAY. && .HYDROLOGY...MOST AREAS IN THE FOOTHILLS...CERTAINLY NORTH OF INTERSTATE 70...ARE EXPERIENCING SIGNIFICANT FLOODING IMPACTS FROM THE RECENT RAINS. WITH MORE PRECIPITATION EXPECTED OVERNIGHT SITUATION WILL IMPROVE LITTLE. LESS PRECIPITATION ACTIVITY IN THE BURN AREAS FRIDAY. && .BOU WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR COZ035-036-038>041-043. && SHORT TERM...ET LONG TERM....D-L AVIATION...ET
Hazardous weather outlook, Sep 12, 11:05 AM MDT, 7 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1105 AM MDT THU SEP 12 2013 COZ030>051-131715- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1105 AM MDT THU SEP 12 2013 ...MAJOR FOOTHILLS AND URBAN CORRIDOR FLOODING EVENT ONGOING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT PERIODS OF MODERATE TO HEAVY RAIN WILL CONTINUE THROUGH THE AFTERNOON AND OVERNIGHT IN MANY AREAS EAST OF THE MOUNTAINS ...ESPECIALLY IN AND CLOSE TO THE FOOTHILLS. MAJOR AMOUNTS OF RAIN OVER THE LAST SEVERAL DAYS HAVE SATURATED SOILS IN MANY FOOTHILL AND URBAN CORRIDOR LOCATIONS AND ADDITIONAL RAINFALL IN THESE LOCATIONS TODAY AND TONIGHT WILL ONLY EXACERBATE AN ALREADY SERIOUS SITUATION. THE HIGH PARK AND FOUR MILE BURN AREAS WILL BE ESPECIALLY SUSCEPTIBLE TO THE HEAVY RAINS. LOCATIONS IN JACKSON AND GRAND COUNTIES AND THE FAR NORTHEAST PLAINS STILL HAVE A CHANCE OF RAIN TODAY AND TONIGHT BUT THE THREAT OF FLOODING IN THOSE LOCATIONS IS LOWER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND THUNDERSTORMS CAN AGAIN BE EXPECTED ON FRIDAY WITH LOCALLY HEAVY RAINFALL POSSIBLE. SOMEWHAT DRIER AND WARMER CONDITIONS ARE EXPECTED ON SATURDAY. THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL INCREASE AGAIN ON SUNDAY ALONG THE FRONT RANGE WITH THE PASSAGE OF A COLD FRONT. DRIER AND WARMER CONDITIONS SHOULD RETURN TO THE REGION NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. HOWEVER REPORTS OF HEAVY RAINFALL AND FLASH FLOODING WOULD BE APPRECIATED.
In the hours before
Local storm report, Sep 12, 2:07 PM MDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
207 PM MDT THU SEP 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM HEAVY RAIN GENESEE 39.69N 105.27W
09/11/2013 M4.15 INCH JEFFERSON CO TRAINED SPOTTER
48 HOUR RAINFALL TOTAL
0600 PM HEAVY RAIN 5 NE NORTHGLENN 39.96N 104.91W
09/11/2013 M2.10 INCH ADAMS CO NWS EMPLOYEE
SINCE NOON YESTERDAY
0628 PM HEAVY RAIN ERIE 40.03N 105.05W
09/11/2013 M2.50 INCH WELD CO BROADCAST MEDIA
PAST TWO HOURS.
0650 PM FLASH FLOOD 2 SE NIWOT 40.08N 105.13W
09/11/2013 BOULDER CO NWS EMPLOYEE
WATER AT A DEPTH OF 9 TO 12 INCHES DEEP AND 50 FEET WIDE
WAS RUNNING OVER THE INTERSECTION OF 95TH STREET AND
LOOKOUT ROAD.
0700 PM HEAVY RAIN 5 NE BOULDER 40.08N 105.18W
09/11/2013 M4.03 INCH BOULDER CO TRAINED SPOTTER
1.41 INCHES PAST 12 HOURS
0803 PM HEAVY RAIN 1 NW LOUISVILLE 39.98N 105.15W
09/11/2013 M1.10 INCH BOULDER CO TRAINED SPOTTER
PAST HOUR
0830 PM HEAVY RAIN 7 E FORT COLLINS 40.56N 104.93W
09/11/2013 M1.05 INCH WELD CO TRAINED SPOTTER
PAST 25 MINUTES
0846 PM HEAVY RAIN SUPERIOR 39.93N 105.15W
09/11/2013 M1.90 INCH BOULDER CO TRAINED SPOTTER
1.3 INCHES SINCE 5 PM
0914 PM HEAVY RAIN LYONS 40.22N 105.27W
09/11/2013 M3.50 INCH BOULDER CO BROADCAST MEDIA
PAST 24 HOURS
0920 PM HEAVY RAIN 2 SE BOULDER 40.01N 105.22W
09/11/2013 M3.35 INCH BOULDER CO MESONET
PAST 6 HOURS
1000 PM HEAVY RAIN 13 NW GOLDEN 39.87N 105.39W
09/11/2013 M2.31 INCH JEFFERSON CO TRAINED SPOTTER
PAST 16 HOURS. BEAVER CREEK IS BANKFULL. COAL CREEK IS
OVERBANK AND WASHING OVER HWY 72 AT TWIN SPRUCE
1000 PM HEAVY RAIN 5 E BOULDER 40.03N 105.16W
09/11/2013 M6.29 INCH BOULDER CO TRAINED SPOTTER
2.35 INCHES PAST 3 HOURS. THE 6.29 INCHES IS THE TOTAL SO
FAR SINCE 5 PM MONDAY
1000 PM FLASH FLOOD BOULDER 40.03N 105.25W
09/11/2013 BOULDER CO EMERGENCY MNGR
3RD ST AND CANYON AND EASTBOUND BASELINE AT FOOTHILLS
HAVE PARTIAL CLOSURES DUE TO DEBRIS. FLOODING AT 9TH AND
BALSAM.
1025 PM FLASH FLOOD 9 S BOULDER 39.90N 105.25W
09/11/2013 JEFFERSON CO EMERGENCY MNGR
FLOODING AND DEBRIS HIGHWAY 72 WEST OF HIGHWAY 93 AT THE
BASE OF COAL CREEK CANYON
1038 PM HEAVY RAIN 3 E LAFAYETTE 39.99N 105.04W
09/11/2013 M4.52 INCH BROOMFIELD CO TRAINED SPOTTER
2.97 INCHES SO FAR TODAY
1038 PM FLASH FLOOD 5 W BOULDER 40.03N 105.35W
09/11/2013 BOULDER CO TRAINED SPOTTER
INGRAM GULCH IS CLOSED AND WATER IS NOW FLOWING OVER GOLD
RUN ROAD.
1039 PM FLASH FLOOD 18 WNW FORT COLLINS 40.65N 105.39W
09/11/2013 LARIMER CO TRAINED SPOTTER
HIGHWAY 14 FROM RUSTIC TO TEDS PLACE IS CLOSED DUE TO
FLOODING AND DEBRIS
1039 PM FLASH FLOOD 12 N FORT COLLINS 40.73N 105.07W
09/11/2013 LARIMER CO TRAINED SPOTTER
ROAD CLOSED DUE TO WATER OVER THE ROAD
1100 PM FLASH FLOOD 8 WSW LOVELAND 40.37N 105.21W
09/11/2013 LARIMER CO TRAINED SPOTTER
4.12 INCHES OF RAIN PAST 4 HOURS. ROADS ARE WASHED OUT
1115 PM FLASH FLOOD 5 E LAPORTE 40.62N 105.03W
09/11/2013 LARIMER CO LAW ENFORCEMENT
ROAD CLOSED AT 27E AND 25E BETWEEN 52E AND 54E DUE TO
FLASH FLOODING.
1126 PM HEAVY RAIN 5 E BOULDER 40.03N 105.16W
09/11/2013 M6.65 INCH BOULDER CO TRAINED SPOTTER
STORM TOTAL SINCE MONDAY WITH 0.36 INCHES PAST HOUR
1130 PM HEAVY RAIN 2 SSW NIWOT 40.07N 105.17W
09/11/2013 M2.93 INCH BOULDER CO TRAINED SPOTTER
STORM TOTAL SO FAR WITH 0.79 INCHES PAST HOUR
1130 PM HEAVY RAIN 3 W FORT COLLINS 40.56N 105.13W
09/11/2013 M2.51 INCH LARIMER CO TRAINED SPOTTER
STORM TOTAL SINCE MONDAY. 1.53 INCHES PAST 15 HOURS
1210 AM HEAVY RAIN 1 NW BOULDER 40.04N 105.26W
09/12/2013 M5.50 INCH BOULDER CO TRAINED SPOTTER
4.00 INCHES PAST 4 HOURS
0101 AM HEAVY RAIN 5 NE WARD 40.12N 105.44W
09/12/2013 M6.16 INCH BOULDER CO TRAINED SPOTTER
SINCE MONDAY. 4.04 INCHES FROM MIDNIGHT TO MIDNIGHT ON
THE 11TH
0102 AM FLASH FLOOD JAMESTOWN 40.12N 105.39W
09/12/2013 BOULDER CO EMERGENCY MNGR
*** 1 FATAL *** MULTIPLE HOMES COLLAPSED AND DESTROYED
NEAR JAMESTOWN.
0124 AM FLASH FLOOD BOULDER 40.03N 105.25W
09/12/2013 BOULDER CO TRAINED SPOTTER
SIGNIFICANT FLOODING AT THE JUSTICE CENTER IN DOWNTOWN
BOULDER
0130 AM HEAVY RAIN 2 S ESTES PARK 40.34N 105.52W
09/12/2013 M2.22 INCH LARIMER CO TRAINED SPOTTER
PAST 2 HOURS
0220 AM HEAVY RAIN LYONS 40.22N 105.27W
09/12/2013 M2.80 INCH BOULDER CO TRAINED SPOTTER
SINCE 6 30 PM LAST NIGHT
0228 AM FLASH FLOOD BOULDER 40.03N 105.25W
09/12/2013 BOULDER CO TRAINED SPOTTER
WATER TO A DEPTH OF 2 TWO FEET RUNNNG DOWN THE HAWTHORNE
ST IN THE NORTHERN PART OF BOULDER
0236 AM HEAVY RAIN 9 WNW LYONS 40.27N 105.43W
09/12/2013 E0.00 INCH LARIMER CO TRAINED SPOTTER
ONE OF THE FOUR DAMS IN THE BIG ELK MEADOWS AREA HAS
BREACHED WHICH MAY COMPROMISE THE OTHER DAMS.
0400 AM FLASH FLOOD 6 N BOULDER 40.11N 105.25W
09/12/2013 BOULDER CO EMERGENCY MNGR
20 FT WALL OF WATER MOVED DOWN LEFT HAND CANYON. A
FIREFIGHTER WAS TRAPPED IN A TREE BUT HAS BEEN RESCUED.
0505 AM HEAVY RAIN 1 W FIRESTONE 40.12N 104.95W
09/12/2013 M4.80 INCH WELD CO NWS EMPLOYEE
LOTS OF RAIN WITH COUNTY ROAD 18 AND 20 FLOODED. ROADS
PARALLEL TO I-25 AROUND COUNTY ROAD 11 FLOODED 6-8 INCHES
DEEP
0508 AM FLASH FLOOD JAMESTOWN 40.12N 105.39W
09/12/2013 BOULDER CO EMERGENCY MNGR
SEVERAL MAJOR CREEK FLOODED WITH PEOPLE TRAPPED. CREEKS
INCLUDE COAL CREEK, LEFT HAND CANYON, 4 MILE CREEK, SAINT
VRAIN. PEOPLE ARE REPORTED TO BE TRAPPED ON THEIR ROOFS.
0542 AM HEAVY RAIN 2 NE THORNTON 39.92N 104.93W
09/12/2013 M2.82 INCH ADAMS CO TRAINED SPOTTER
2.82 INCHES OF RAIN IN THE LAST 24 HOURS WITH A 5.37 INCH
STORM TOTAL
0542 AM HEAVY RAIN 1 SSW LAFAYETTE 39.99N 105.10W
09/12/2013 M3.50 INCH BOULDER CO TRAINED SPOTTER
HEAVY RAIN WITH 3 FEET OF FLOODING IN SOME AREAS.
0542 AM HEAVY RAIN 1 SE FREDERICK 40.09N 104.93W
09/12/2013 M6.15 INCH WELD CO NWS EMPLOYEE
6.15 INCHES SINCE 9 PM LAST NIGHT WITH 7.15 STORM TOTAL.
0655 AM HEAVY RAIN 3 W JAMESTOWN 40.11N 105.44W
09/12/2013 M4.54 INCH BOULDER CO TRAINED SPOTTER
1 HOUR TOTAL IS 1.07 WITH A 24 HOUR TOTAL OF 4.54 AND
SINCE MONDAY HAVE RECEIEVD 7.24 INCHES
0722 AM HEAVY RAIN 1 SSE ESTES PARK 40.36N 105.51W
09/12/2013 M6.32 INCH LARIMER CO TRAINED SPOTTER
0728 AM HEAVY RAIN 3 S ESTES PARK 40.33N 105.52W
09/12/2013 M6.00 INCH LARIMER CO TRAINED SPOTTER
6 INCHES IN THE PAST 48 HOURS
0728 AM HEAVY RAIN ARVADA 39.82N 105.11W
09/12/2013 M2.82 INCH JEFFERSON CO NWS EMPLOYEE
TOTAL RAINFAL 2.82 SINCE MONDAY
0744 AM HEAVY RAIN 7 N GLEN HAVEN 40.55N 105.44W
09/12/2013 M5.20 INCH LARIMER CO TRAINED SPOTTER
0750 AM FLOOD LONGMONT 40.17N 105.11W
09/12/2013 BOULDER CO EMERGENCY MNGR
CITY OF LONGMONT SEEING FLOODING WITH LEFT HAND CREEK
AREA BEING EVACUATED
0809 AM HEAVY RAIN 1 WNW ELDORADO SPRINGS 39.93N 105.28W
09/12/2013 M4.95 INCH BOULDER CO TRAINED SPOTTER
4.95 INCHES OF RAIN IN 24 HOURS WITH A 3 DAY TOTAL OF
7.71 INCHES
0814 AM HEAVY RAIN 2 ENE FORT COLLINS 40.57N 105.04W
09/12/2013 M3.57 INCH LARIMER CO TRAINED SPOTTER
0828 AM HEAVY RAIN 5 NE NORTHGLENN 39.96N 104.91W
09/12/2013 M3.08 INCH ADAMS CO NWS EMPLOYEE
24 HOUR TOTAL IS 3.08 INCHES WITH A 14 HOUR TOTAL OF 4.53
0912 AM HEAVY RAIN 1 WNW AURORA 39.71N 104.84W
09/12/2013 E8.00 INCH ARAPAHOE CO TRAINED SPOTTER
ESTIMATED 8 INCHES SINCE MONDAY
0942 AM HEAVY RAIN 1 NNW ERIE 40.04N 105.06W
09/12/2013 M8.00 INCH BOULDER CO TRAINED SPOTTER
1007 AM HEAVY RAIN 2 NW AURORA 39.71N 104.84W
09/12/2013 M4.30 INCH ARAPAHOE CO TRAINED SPOTTER
1007 AM FLOOD LONGMONT 40.17N 105.11W
09/12/2013 BOULDER CO NWS EMPLOYEE
ST VRAIN ROAD AND HYGIENE ROAD ARE FLOODED
1007 AM FLOOD 2 W AURORA 39.69N 104.85W
09/12/2013 ARAPAHOE CO COCORAHS
3.80 INCHES OF RAIN IN THE PAST 5 HOURS. FLOODING OVER
MISSISSIPPI AVE
0150 PM HEAVY RAIN 2 ENE BROOMFIELD 39.95N 105.03W
09/12/2013 M4.01 INCH BROOMFIELD CO COCORAHS
4.01 INCHES WITH 1 INCH IN THE PAST 6 HOURS.
0150 PM HEAVY RAIN 2 NW AURORA 39.71N 104.84W
09/12/2013 M11.50 INCH ARAPAHOE CO TRAINED SPOTTER
0206 PM FLOOD VIRGINIA DALE 40.95N 105.35W
09/12/2013 LARIMER CO PUBLIC
MILE MARKER 379 ALONG HIGHWAY 287 IS FLOODED ACROSS THE
HIGHWAY
&&
KBOWENLocal storm report, Sep 12, 5:09 PM MDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
509 PM MDT THU SEP 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HEAVY RAIN 5 NE NORTHGLENN 39.96N 104.91W
09/11/2013 M2.10 INCH ADAMS CO NWS EMPLOYEE
SINCE NOON YESTERDAY
0628 PM HEAVY RAIN ERIE 40.03N 105.05W
09/11/2013 M2.50 INCH WELD CO BROADCAST MEDIA
PAST TWO HOURS.
0650 PM FLASH FLOOD 2 SE NIWOT 40.08N 105.13W
09/11/2013 BOULDER CO NWS EMPLOYEE
WATER AT A DEPTH OF 9 TO 12 INCHES DEEP AND 50 FEET WIDE
WAS RUNNING OVER THE INTERSECTION OF 95TH STREET AND
LOOKOUT ROAD.
0700 PM HEAVY RAIN 5 NE BOULDER 40.08N 105.18W
09/11/2013 M4.03 INCH BOULDER CO TRAINED SPOTTER
1.41 INCHES PAST 12 HOURS
0803 PM HEAVY RAIN 1 NW LOUISVILLE 39.98N 105.15W
09/11/2013 M1.10 INCH BOULDER CO TRAINED SPOTTER
PAST HOUR
0830 PM HEAVY RAIN 7 E FORT COLLINS 40.56N 104.93W
09/11/2013 M1.05 INCH WELD CO TRAINED SPOTTER
PAST 25 MINUTES
0846 PM HEAVY RAIN SUPERIOR 39.93N 105.15W
09/11/2013 M1.90 INCH BOULDER CO TRAINED SPOTTER
1.3 INCHES SINCE 5 PM
0914 PM HEAVY RAIN LYONS 40.22N 105.27W
09/11/2013 M3.50 INCH BOULDER CO BROADCAST MEDIA
PAST 24 HOURS
0920 PM HEAVY RAIN 2 SE BOULDER 40.01N 105.22W
09/11/2013 M3.35 INCH BOULDER CO MESONET
PAST 6 HOURS
1000 PM HEAVY RAIN 5 E BOULDER 40.03N 105.16W
09/11/2013 M6.29 INCH BOULDER CO TRAINED SPOTTER
2.35 INCHES PAST 3 HOURS. THE 6.29 INCHES IS THE TOTAL SO
FAR SINCE 5 PM MONDAY
1000 PM HEAVY RAIN 13 NW GOLDEN 39.87N 105.39W
09/11/2013 M2.31 INCH JEFFERSON CO TRAINED SPOTTER
PAST 16 HOURS. BEAVER CREEK IS BANKFULL. COAL CREEK IS
OVERBANK AND WASHING OVER HWY 72 AT TWIN SPRUCE
1000 PM FLASH FLOOD BOULDER 40.03N 105.25W
09/11/2013 BOULDER CO EMERGENCY MNGR
3RD ST AND CANYON AND EASTBOUND BASELINE AT FOOTHILLS
HAVE PARTIAL CLOSURES DUE TO DEBRIS. FLOODING AT 9TH AND
BALSAM.
1025 PM FLASH FLOOD 9 S BOULDER 39.90N 105.25W
09/11/2013 JEFFERSON CO EMERGENCY MNGR
FLOODING AND DEBRIS HIGHWAY 72 WEST OF HIGHWAY 93 AT THE
BASE OF COAL CREEK CANYON
1038 PM FLASH FLOOD 5 W BOULDER 40.03N 105.35W
09/11/2013 BOULDER CO TRAINED SPOTTER
INGRAM GULCH IS CLOSED AND WATER IS NOW FLOWING OVER GOLD
RUN ROAD.
1038 PM HEAVY RAIN 3 E LAFAYETTE 39.99N 105.04W
09/11/2013 M4.52 INCH BROOMFIELD CO TRAINED SPOTTER
2.97 INCHES SO FAR TODAY
1039 PM FLASH FLOOD 12 N FORT COLLINS 40.73N 105.07W
09/11/2013 LARIMER CO TRAINED SPOTTER
ROAD CLOSED DUE TO WATER OVER THE ROAD
1039 PM FLASH FLOOD 18 WNW FORT COLLINS 40.65N 105.39W
09/11/2013 LARIMER CO TRAINED SPOTTER
HIGHWAY 14 FROM RUSTIC TO TEDS PLACE IS CLOSED DUE TO
FLOODING AND DEBRIS
1100 PM FLASH FLOOD 8 WSW LOVELAND 40.37N 105.21W
09/11/2013 LARIMER CO TRAINED SPOTTER
4.12 INCHES OF RAIN PAST 4 HOURS. ROADS ARE WASHED OUT
1115 PM FLASH FLOOD 5 E LAPORTE 40.62N 105.03W
09/11/2013 LARIMER CO LAW ENFORCEMENT
ROAD CLOSED AT 27E AND 25E BETWEEN 52E AND 54E DUE TO
FLASH FLOODING.
1126 PM HEAVY RAIN 5 E BOULDER 40.03N 105.16W
09/11/2013 M6.65 INCH BOULDER CO TRAINED SPOTTER
STORM TOTAL SINCE MONDAY WITH 0.36 INCHES PAST HOUR
1130 PM HEAVY RAIN 2 SSW NIWOT 40.07N 105.17W
09/11/2013 M2.93 INCH BOULDER CO TRAINED SPOTTER
STORM TOTAL SO FAR WITH 0.79 INCHES PAST HOUR
1130 PM HEAVY RAIN 3 W FORT COLLINS 40.56N 105.13W
09/11/2013 M2.51 INCH LARIMER CO TRAINED SPOTTER
STORM TOTAL SINCE MONDAY. 1.53 INCHES PAST 15 HOURS
1210 AM HEAVY RAIN 1 NW BOULDER 40.04N 105.26W
09/12/2013 M5.50 INCH BOULDER CO TRAINED SPOTTER
4.00 INCHES PAST 4 HOURS
0101 AM HEAVY RAIN 5 NE WARD 40.12N 105.44W
09/12/2013 M6.16 INCH BOULDER CO TRAINED SPOTTER
SINCE MONDAY. 4.04 INCHES FROM MIDNIGHT TO MIDNIGHT ON
THE 11TH
0102 AM FLASH FLOOD JAMESTOWN 40.12N 105.39W
09/12/2013 BOULDER CO EMERGENCY MNGR
*** 1 FATAL *** MULTIPLE HOMES COLLAPSED AND DESTROYED
NEAR JAMESTOWN.
0124 AM FLASH FLOOD BOULDER 40.03N 105.25W
09/12/2013 BOULDER CO TRAINED SPOTTER
SIGNIFICANT FLOODING AT THE JUSTICE CENTER IN DOWNTOWN
BOULDER
0130 AM HEAVY RAIN 2 S ESTES PARK 40.34N 105.52W
09/12/2013 M2.22 INCH LARIMER CO TRAINED SPOTTER
PAST 2 HOURS
0220 AM HEAVY RAIN LYONS 40.22N 105.27W
09/12/2013 M2.80 INCH BOULDER CO TRAINED SPOTTER
SINCE 6 30 PM LAST NIGHT
0228 AM FLASH FLOOD BOULDER 40.03N 105.25W
09/12/2013 BOULDER CO TRAINED SPOTTER
WATER TO A DEPTH OF 2 TWO FEET RUNNNG DOWN THE HAWTHORNE
ST IN THE NORTHERN PART OF BOULDER
0236 AM HEAVY RAIN 9 WNW LYONS 40.27N 105.43W
09/12/2013 E0.00 INCH LARIMER CO TRAINED SPOTTER
ONE OF THE FOUR DAMS IN THE BIG ELK MEADOWS AREA HAS
BREACHED WHICH MAY COMPROMISE THE OTHER DAMS.
0400 AM FLASH FLOOD 6 N BOULDER 40.11N 105.25W
09/12/2013 BOULDER CO EMERGENCY MNGR
20 FT WALL OF WATER MOVED DOWN LEFT HAND CANYON. A
FIREFIGHTER WAS TRAPPED IN A TREE BUT HAS BEEN RESCUED.
0505 AM HEAVY RAIN 1 W FIRESTONE 40.12N 104.95W
09/12/2013 M4.80 INCH WELD CO NWS EMPLOYEE
LOTS OF RAIN WITH COUNTY ROAD 18 AND 20 FLOODED. ROADS
PARALLEL TO I-25 AROUND COUNTY ROAD 11 FLOODED 6-8 INCHES
DEEP
0508 AM FLASH FLOOD JAMESTOWN 40.12N 105.39W
09/12/2013 BOULDER CO EMERGENCY MNGR
SEVERAL MAJOR CREEK FLOODED WITH PEOPLE TRAPPED. CREEKS
INCLUDE COAL CREEK, LEFT HAND CANYON, 4 MILE CREEK, SAINT
VRAIN. PEOPLE ARE REPORTED TO BE TRAPPED ON THEIR ROOFS.
0542 AM HEAVY RAIN 2 NE THORNTON 39.92N 104.93W
09/12/2013 M2.82 INCH ADAMS CO TRAINED SPOTTER
2.82 INCHES OF RAIN IN THE LAST 24 HOURS WITH A 5.37 INCH
STORM TOTAL
0542 AM HEAVY RAIN 1 SSW LAFAYETTE 39.99N 105.10W
09/12/2013 M3.50 INCH BOULDER CO TRAINED SPOTTER
HEAVY RAIN WITH 3 FEET OF FLOODING IN SOME AREAS.
0542 AM HEAVY RAIN 1 SE FREDERICK 40.09N 104.93W
09/12/2013 M6.15 INCH WELD CO NWS EMPLOYEE
6.15 INCHES SINCE 9 PM LAST NIGHT WITH 7.15 STORM TOTAL.
0655 AM HEAVY RAIN 3 W JAMESTOWN 40.11N 105.44W
09/12/2013 M4.54 INCH BOULDER CO TRAINED SPOTTER
1 HOUR TOTAL IS 1.07 WITH A 24 HOUR TOTAL OF 4.54 AND
SINCE MONDAY HAVE RECEIEVD 7.24 INCHES
0722 AM HEAVY RAIN 1 SSE ESTES PARK 40.36N 105.51W
09/12/2013 M6.32 INCH LARIMER CO TRAINED SPOTTER
0728 AM HEAVY RAIN 3 S ESTES PARK 40.33N 105.52W
09/12/2013 M6.00 INCH LARIMER CO TRAINED SPOTTER
6 INCHES IN THE PAST 48 HOURS
0728 AM HEAVY RAIN ARVADA 39.82N 105.11W
09/12/2013 M2.82 INCH JEFFERSON CO NWS EMPLOYEE
TOTAL RAINFAL 2.82 SINCE MONDAY
0744 AM HEAVY RAIN 7 N GLEN HAVEN 40.55N 105.44W
09/12/2013 M5.20 INCH LARIMER CO TRAINED SPOTTER
0750 AM FLOOD LONGMONT 40.17N 105.11W
09/12/2013 BOULDER CO EMERGENCY MNGR
CITY OF LONGMONT SEEING FLOODING WITH LEFT HAND CREEK
AREA BEING EVACUATED
0809 AM HEAVY RAIN 1 WNW ELDORADO SPRINGS 39.93N 105.28W
09/12/2013 M4.95 INCH BOULDER CO TRAINED SPOTTER
4.95 INCHES OF RAIN IN 24 HOURS WITH A 3 DAY TOTAL OF
7.71 INCHES
0814 AM HEAVY RAIN 2 ENE FORT COLLINS 40.57N 105.04W
09/12/2013 M3.57 INCH LARIMER CO TRAINED SPOTTER
0828 AM HEAVY RAIN 5 NE NORTHGLENN 39.96N 104.91W
09/12/2013 M3.08 INCH ADAMS CO NWS EMPLOYEE
24 HOUR TOTAL IS 3.08 INCHES WITH A 14 HOUR TOTAL OF 4.53
0912 AM HEAVY RAIN 1 WNW AURORA 39.71N 104.84W
09/12/2013 E8.00 INCH ARAPAHOE CO TRAINED SPOTTER
ESTIMATED 8 INCHES SINCE MONDAY
0942 AM HEAVY RAIN 1 NNW ERIE 40.04N 105.06W
09/12/2013 M8.00 INCH BOULDER CO TRAINED SPOTTER
1007 AM FLOOD LONGMONT 40.17N 105.11W
09/12/2013 BOULDER CO NWS EMPLOYEE
ST VRAIN ROAD AND HYGIENE ROAD ARE FLOODED
1007 AM FLOOD 2 W AURORA 39.69N 104.85W
09/12/2013 ARAPAHOE CO COCORAHS
3.80 INCHES OF RAIN IN THE PAST 5 HOURS. FLOODING OVER
MISSISSIPPI AVE
1007 AM HEAVY RAIN 2 NW AURORA 39.71N 104.84W
09/12/2013 M4.30 INCH ARAPAHOE CO TRAINED SPOTTER
0150 PM HEAVY RAIN 2 NW AURORA 39.71N 104.84W
09/12/2013 M11.50 INCH ARAPAHOE CO TRAINED SPOTTER
0150 PM HEAVY RAIN 2 ENE BROOMFIELD 39.95N 105.03W
09/12/2013 M4.01 INCH BROOMFIELD CO COCORAHS
4.01 INCHES WITH 1 INCH IN THE PAST 6 HOURS.
0206 PM FLOOD VIRGINIA DALE 40.95N 105.35W
09/12/2013 LARIMER CO PUBLIC
MILE MARKER 379 ALONG HIGHWAY 287 IS FLOODED ACROSS THE
HIGHWAY
0300 PM HEAVY RAIN 3 NW LOUISVILLE 40.00N 105.18W
09/12/2013 M10.21 INCH BOULDER CO COCORAHS
TOTAL RAINFALL IS 10.21 WITH 1.81 INCHES IN THE LAST 8
HOURS
&&
KBOWENThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 6:28 PM MDT | Flash Flood Warning | BOU | Lincoln | 4 hr |
| Sep 12, 7:23 PM MDT | Flash Flood Warning | BOU | Clear Creek, Gilpin, Jefferson, Park | 6 hr |
| Sep 12, 7:35 PM MDT | Areal Flood Warning | BOU | Adams, Arapahoe, Boulder, Broomfield, Clear Creek, Denver and 6 more | 12 hr |
| Sep 12, 7:44 PM MDT | River Flood Warning | BOU | Boulder | 11 hr |
| Sep 12, 8:41 PM MDT | Areal Flood Advisory | BOU | Elbert, Lincoln | 3 hr |
| Sep 12, 9:03 PM MDT | Flash Flood Warning | BOU | Larimer | 11 hr |
| Sep 12, 9:35 PM MDT | Flash Flood Warning | BOU | Adams, Denver | 6 hr |
| Sep 12, 9:55 PM MDT | Flash Flood Warning | BOU | Larimer | 4 hr |
| Sep 12, 10:47 PM MDT | River Flood Warning | BOU | Douglas | 9 hr |
| Sep 12, 10:47 PM MDT | River Flood Warning | BOU | Larimer | 26 hr |
| Sep 12, 10:52 PM MDT | Flash Flood Warning | BOU | Boulder, Jefferson | 5 hr |
| Sep 12, 11:26 PM MDT | River Flood Advisory | BOU | Boulder | 30 hr |
| Sep 12, 11:38 PM MDT | River Flood Warning | BOU | Jefferson | 8 hr |
| Sep 12, 11:58 PM MDT | Flash Flood Warning | BOU | Boulder, Jefferson | 6 hr |
| Sep 13, 12:07 AM MDT | River Flood Warning | BOU | Jefferson | 24 hr |
| Sep 13, 12:09 AM MDT | Flash Flood Warning | BOU | Clear Creek, Gilpin, Jefferson, Park | 6 hr |
| Sep 13, 12:26 AM MDT | River Flood Warning | BOU | Larimer | 23 hr |
| Sep 13, 12:50 AM MDT | Flash Flood Warning | BOU | Lincoln | 3 hr |
| Sep 13, 7:34 AM MDT | Areal Flood Warning | BOU | Adams, Arapahoe, Boulder, Broomfield, Clear Creek, Denver and 6 more | 24 hr |
| Sep 13, 5:20 PM MDT | Areal Flood Advisory | BOU | Adams, Denver, Jefferson | 85 min |
Nearby
Flash Flood Warnings in Colorado, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.